Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Will taking ativan for anxiety interfere with IVF cycle and egg quality?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1476 Questions
I am embarrassed to ask my physician this question. I have always had anxiety and sleep problems, but before when I became pregnant, after a few weeks my anxiety was not so bad and all I wanted to do is sleep. So I am not worried about the pregnancy. I am now 39 years old and decided to try to conceive again via IVF. The hormones and shots are making me have so much anxiety and I cant sleep AT ALL. The last few days I gave in and took some ativan. Will this interfere with the cycle and egg quality. Should I just admit to my Dr and husband and stop this cycle so we dont waste are money and time?
Posted Thu, 23 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 7 hours later
Brief Answer: Inform your Doctor please Detailed Answer: Reproductive Endocrinology is a complex field of medicine. Your doctor managing the IVF and hormone cycles is likely an Infertility specialist and probably a Reproductive Endocrinologist. As you have surmised, these are complicated treatment regimens that require the finesse of an expert to regulate. It is not advisable to withhold any information from your doctor, particularly in the area of IVF and hormonal injections. To the best of my knowledge Ativan should not impact the treatment but I would defer to your doctor's protocols. I also understand the sleeplessness is bothersome and affecting your quality of life. Openly discuss these issues with him, and he may possibly refer you back to your primary care provider (or regular Obstetrician later when pregnancy is underway) to attend to other non-IVF related problems. Do not stop this cycle till you have heard from your IVF specialist on this matter. You may wish to call his or her office and leave a message for the doctor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor